Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 43, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 18, 2002, 5:12 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2002, 5:12 PM CDT (22:12 UTC)
- Expired
- Oct 18, 2002, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 182212 FFWFTW TXC113-439-190100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 507 PM CDT FRI OCT 18 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 507 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING OVER DALLAS AND TARRANT COUNTIES WITH SEVERAL ROAD CLOSURES. * OTHER LOCATIONS IN THE WARNING INCLUDE ADDISON...ARLINGTON... BEDFORD...BENBROOK...BLUE MOUND...COCKRELL HILL...COLLEYVILLE... DALWORTHINGTON GARDENS...DUNCANVILLE...EAGLE MOUNTAIN...EDGECLIFF AND EULESS BETWEEN TWO AND THREE INCHES OF RAIN HAVE FALLEN OVER THE METROPLEX THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3296 9745 3262 9753 3262 9661 3295 9665 && ROBBINS
1 follow-up statement
000 WGUS74 KFWD 190107 FFSFTW TXC113-367-439-190110- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 754 PM CDT FRI OCT 18 2002 ...FLASH FLOOD WARNINGS FOR TARRANT AND DALLAS COUNTIES WILL BE ALLOWED TO EXPIRE AT 800 PM CDT... ...THE FLASH FLOOD WARNING FOR PARKER COUNTY HAS BEEN CANCELED AS OF 800 PM CDT... THOUGH MINOR FLOODING IS STILL OCCURRING ACROSS PARKER...TARRANT AND DALLAS COUNTIES...THE HEAVY RAINFALL THAT RESULTED IN ROAD CLOSURES AND FLOODING OF AREA CREEKS AND STREAMS...HAS NOW PUSHED NORTH AND NORTHEAST FROM DENTON AND MCKINNEY...TO BETWEEN SHERMAN...BONHAM... PARIS AND INTO SOUTHERN OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL CONTINUE OVERNIGHT AS A VIGOROUS UPPER LEVEL SYSTEM OVER FAR WEST TEXAS...MOVES EAST OVER THE AREA. HOWEVER...THE WIDESPREAD MODERATE TO HEAVY RAINFALL SHOULD BE DIMINISHING RAPIDLY WITHIN THE NEXT 15 TO 30 MINUTES OVER THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE FLOODED STREETS AND HIGHWAYS...AS WELL AS SWOLLEN STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER OR BARRICADES. TAKE EXTRA TIME TO REACH YOUR DESTINATION THIS EVENING. LAT...LON 3298 9656 3257 9653 3259 9802 3299 9801
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 2:05 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 18, 2:05 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CDT FRI OCT 18 2002 WHILE THE WEEKEND MAY BE STARTING ON A SOGGY NOTE...THE LATTER HALF OF THE WEEKEND SHOULD BE NICE...WITH RAIN NOT EXPECTED AGAIN UNTIL LATE IN THE WEEK. THE UPPER LOW CONTINUES TO BE A BIT FASTER THAN PROGGED...A TREND THAT WE EXPECT TO CONTINUE THROUGH SUNDAY. THE LOW...NOW OVER SWRN NM...WILL MOVE EAST INTO THE TX PANHANDLE TONIGHT...THEN BEGIN TO OPEN AND ACCELERATE SATURDAY. A DRY SLOT...AND ASSOCIATED CONVECTION...WILL PUSH THROUGH THE WESTERN PART OF THE CWA EARLY SATURDAY...AND EXIT BY LATE SATURDAY AFTERNOON IN THE EAST. THERE COULD BE SOME LIGHT RAIN WITH FROPA SATURDAY EVENING...BUT IT WILL BE VERY LIMITED. OVERALL...THE PRINCIPAL RAIN EVENT SHOULD END BY LATE SATURDAY MORNING IN THE WEST...MIDDAY IN THE CENTRAL PORTIONS...AND LATE AFTERNOON IN THE EAST. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IN THE SOUTHWESTERN PART OF NORTH TEXAS THIS EVENING...WHICH WILL BE COVERED IN OUR HAZARDOUS WEATHER OUTLOOK. A BIG CONCERN CONTINUES TO BE HEAVY RAIN. AMOUNTS WILL RANGE BETWEEN ONE AND TWO INCHES ACROSS MUCH OF THE AREA THROUGH SATURDAY...WITH ISOLATED AMOUNTS BETWEEN THREE AND FOUR INCHES. OUR THOUGHTS ARE THAT THE RAINS WILL GENERALLY NOT BE EXCESSIVE IN A SHORT PERIOD OF TIME OVER A VERY LARGE AREA. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE BRIEF PROBLEMS... ESPECIALLY IN URBAN AREAS...BUT OVERALL...WE DO NOT ANTICIPATE ANY WIDESPREAD FLOODING PROBLEMS. AFTER FROPA SATURDAY EVENING...SUNDAY SHOULD BE DRY AND PLEASANT...ALTHOUGH COOL...WITH WET GROUND LIMITING THE DIURNAL TEMPERATURE RANGE. IN THE EXTENDED PORTION... HAVE LOWERED MAX TEMPS A CATEGORY OR TWO FOR WEDNESDAY AS SOME SLIGHTLY COOLER/DRYER AIR FILTERS IN. NEXT UPPER-LEVEL DISTURBANCE WILL MOVE INTO SOUTHERN PLAINS BY LATE WEEK WITH INCREASING CLOUDS AND CHANCE POPS LATE THURSDAY INTO FRIDAY OVER THE SOUTHERN HALF OF CWA. DFW 65 73 54 69 / 100 70 20 0 ACT 66 75 56 73 / 80 70 20 0 PRX 62 71 54 68 / 100 70 20 0 DTO 64 74 54 69 / 100 70 20 0 TKI 63 74 54 69 / 100 70 20 0 DAL 64 74 55 69 / 100 70 20 0 TRL 66 74 56 69 / 100 70 20 0 CRS 65 74 57 71 / 80 70 20 0 TPL 65 77 57 73 / 80 70 20 0 .FWD...NONE 42/34
Hazardous weather outlook, Oct 18, 2:32 PM CDT, 2 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 232 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... OCCASIONAL HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES BY NOON SATURDAY WITH SOME ISOLATED THREE INCH AMOUNTS IN THE HEAVIER THUNDERSTORMS. LOCALIZED FLOODING OF STREETS AND CREEKS MAY OCCUR... HOWEVER NO WIDESPREAD FLOODING PROBLEMS ARE ANTICIPATED. SOME THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING SOUTH OF A COMANCHE...HILLSBORO...PALESTINE LINE. VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR SUPERCELL FORMATION WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT SOUTH AND WEST OF A COMANCHE...HILLSBORO...PALESTINE LINE. .DAYS TWO THROUGH SEVEN... THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS ANTICIPATED BEYOND THE EARLY MORNING HOURS. && ROBBINS=34
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:53 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Oct 18, 6:01 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.